Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 23, 2019, 9:44 AM CDT for McDonald County, Newton County, Missouri. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2019, 9:44 AM CDT (14:44 UTC)
- Expired
- Jun 23, 2019, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:45 AM CDT | FLASH FLOOD | Anderson, MO | EVACUATION OF HOMES AND AN APARTMENT BUILDING ALONG BEAVER BRANCH IN ANDERSON. |
| Jun 23, 10:09 AM CDT | FLASH FLOOD | Anderson, MO | BRIDGE WASHED IN THE MIDDLE OF TOWN. BEAVERS BRANCH IS FLOWING SWIFTLY THROUGH THE MIDDLE OF TOWN. EMERGENCY CREWS EVACUATING HOMES AND BUSINESSES IN ANDERSON. |
| Jun 23, 11:00 AM CDT | FLASH FLOOD | 1 E Neosho, MO | MULTIPLE HOMES BEING EVACUATED ON EAST SIDE OF NEOSHO, ALONG HICKORY CREEK, RIVERSIDE DRIVE, AND STRAFFORD DRIVE AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WGUS53 KSGF 231444
FFWSGF
MOC119-145-231745-
/O.NEW.KSGF.FF.W.0075.190623T1444Z-190623T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
944 AM CDT Sun Jun 23 2019
...FLASH FLOOD EMERGENCY FOR the Tiff City to Anderson to Neosho to
Goodman to Stella areas..
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Newton County in southwestern Missouri...
Northern McDonald County in southwestern Missouri...
* Until 1245 PM CDT.
* At 941 AM CDT, local law enforcement reported significant flooding
with water in to buildings and swift water rescues. Up to 6 inches
of rain have fallen. Flash flooding is already occurring.
THIS IS A FLASH FLOOD EMERGENCY FOR . This the Tiff City to
Anderson to Neosho to Goodman to Stella areas is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Neosho... Big Sugar Creek State Park...
Anderson... Goodman...
Lanagan... Stella...
Stark City...
This warning includes but is not limited to the following low water
crossings...
Highway 43 at Buffalo Creek west of Anderson...
Business Highway 60 just north of Neosho...
Highway 76, 3 miles west of Anderson...
and Route AA at Buffalo Creek just west of Highway 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
&&
LAT...LON 3675 9461 3690 9438 3685 9412 3672 9410
3661 9436 3659 9461
$$
Wise1 follow-up statement
772
WGUS73 KSGF 231636
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1136 AM CDT Sun Jun 23 2019
MOC119-145-231745-
/O.CON.KSGF.FF.W.0075.000000T0000Z-190623T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton MO-McDonald MO-
1136 AM CDT Sun Jun 23 2019
...THIS IS A FLASH FLOOD EMERGENCY FOR the Tiff City to Anderson to
Neosho to Goodman to Stella areas...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
SOUTHERN NEWTON AND NORTHERN MCDONALD COUNTIES...
At 1133 AM CDT, local law enforcement reported flash flooding in the
warned area. Up to 6 inches of rain have fallen. Flash flooding is
already occurring. Multiple water rescues, roads washed out, and
buildings damaged or destroyed have occurred in these areas.
THIS IS A FLASH FLOOD EMERGENCY FOR the Tiff City to Anderson to
Neosho to Goodman to Stella areas. This is a PARTICULARLY DANGEROUS
SITUATION. SEEK HIGHER GROUND NOW!
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Neosho... Big Sugar Creek State Park...
Anderson... Goodman...
Lanagan... Stella...
Stark City...
This warning includes but is not limited to the following low water
crossings...
Highway 43 at Buffalo Creek west of Anderson...
Business Highway 60 just north of Neosho...
Highway 76, 3 miles west of Anderson...
and Route AA at Buffalo Creek just west of Highway 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
&&
LAT...LON 3675 9461 3690 9438 3685 9412 3672 9410
3661 9436 3659 9461
$$
WiseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:50 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 23, 6:50 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
650 AM CDT Sun Jun 23 2019
.UPDATE...
Issued at 647 AM CDT Sun Jun 23 2019
Convection is lining up to favor the southern portions of the area
to receive heavy rainfall into this afternoon. Updated forecast
has 2-3+" in the southern two tiers of counties along the MO/AR
border, with potential for 4-5". Therefore, extended the southern
end of the Flash Flood Watch farther east.
&&
.SHORT TERM...(Today and tonight)
Issued at 302 AM CDT Sun Jun 23 2019
There's a lot going on in the region right now. Ongoing persistent
convection over portions of the forecast area are expected to
continue into the morning hours before scattering out and shifting
east. Convective cluster over south-central KS is shown by
convective models moving into the west late this morning and
exiting the east by late afternoon. Primary risk with these
rounds of convection is flooding given limited instability due to
the atmosphere being worked over continuously. Have expanded the
Flash Flood Watch slightly to the east to account for expected
rainfall and flooding concerns. Could still see a severe threat
with the cluster coming from KS, especially if instability can
push in from the SW as shown by some of the models.
Models then are divided on late day/overnight convection.
Convective models show very little instability to work with, and
therefore show little in the way of convection. Synoptic models
are more enthusiastic in showing widespread convection developing
with ample instability for severe storms. Dynamics will be strong
(height falls from the upper trough moving in, right entrance
region of the jet, and surface cold front and trough), so if
instability can build behind earlier convection then the severe
risk would be solid. If this very conditional threat is realized,
large hail, damaging winds, and perhaps an isolated tornado would
be possible. Additional rainfall would continue a flood threat.
.LONG TERM...(Monday through Saturday)
Issued at 302 AM CDT Sun Jun 23 2019
A more typical summertime pattern will become established this
week, resulting in hot and humid conditions with some low end
chances for showers and storms at times, but nothing widespread.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 647 AM CDT Sun Jun 23 2019
Several round of showers and thunderstorms are expected, making
for a challenging forecast. Worst rainfall and low
cloud/visibility conditions will exist into early this afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for MOZ055>058-066>070-
077>082-088>098-101>106.
KS...Flash Flood Watch through late tonight for KSZ073-097-101.
&&
UPDATE...Titus
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, Jun 23, 3:59 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 359 AM CDT Sun Jun 23 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 359 AM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Showers and thunderstorms will continue over portions of the area this morning. The primary risk with these storms is flash flooding. Another round of thunderstorms will move in from the west late this morning into the afternoon hours. Large hail to the size of quarters, damaging winds to 60 mph, and flash flooding are possible with this round of storms. Yet another round of storms is possible this evening into tonight. There is a conditional risk of severe storms with this round if enough instability can develop. If instability does develop, half dollar size hail, 60 mph damaging winds, flash flooding, and perhaps an isolated tornado would be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms will be possible at times this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Jun 23, 8:36 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
836 AM CDT Sun Jun 23 2019
MOZ067-078-089-231415-
Cedar MO-Dade MO-St. Clair MO-
836 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...SOUTHERN ST. CLAIR AND
DADE COUNTIES UNTIL 915 AM CDT...
At 836 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walker to 7 miles east of Sheldon to near
Jasper. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Stockton Lake... Stockton State Park...
Truman Lake... El Dorado Springs...
Stockton... Greenfield...
Osceola... Lockwood...
Dadeville... Jerico Springs...
Collins... Roscoe...
South Greenfield... Arcola...
Vista... Umber View Heights...
Bearcreek... Cane Hill...
Arnica... Neola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern and west central Missouri.
LAT...LON 3812 9360 3781 9363 3737 9363 3735 9408
3806 9406
TIME...MOT...LOC 1336Z 271DEG 39KT 3798 9422 3768 9415 3737 9438
WiseSpecial weather statement, Jun 23, 9:15 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
915 AM CDT Sun Jun 23 2019
MOZ101-102-231500-
Barry MO-McDonald MO-
915 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCDONALD AND WESTERN
BARRY COUNTIES UNTIL 1000 AM CDT...
At 915 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pineville, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Big Sugar Creek State Park... Roaring River State Park...
Cassville... Purdy...
Exeter... Wheaton...
Butterfield... Washburn...
Wayne... Mcdowell...
Powell... Rocky Comfort...
Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Missouri.
LAT...LON 3650 9439 3671 9434 3675 9407 3688 9376
3659 9376
TIME...MOT...LOC 1415Z 250DEG 38KT 3658 9430
WiseLocal storm report, Jun 23, 9:43 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD 3 SSE GRANBY 36.88N 94.24W
06/23/2019 NEWTON MO LAW ENFORCEMENT
HWY 86, IN THE AREA OF EAST NEWTON HIGH
SCHOOL IS CLOSED DUE TO FLOODING.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:02 PM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Jun 22, 11:07 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan, St. Clair | 53 min |
| Jun 22, 11:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller, Morgan | 54 min |
| Jun 23, 7:11 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 9 hr |
| Jun 23, 7:16 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jun 23, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 59 min |
| Jun 23, 8:36 AM CDT | Special Weather Statement | SGF | Cedar, Dade, St. Clair | 39 min |
| Jun 23, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jun 23, 9:15 AM CDT | Special Weather Statement | SGF | Barry, McDonald | 45 min |
| Jun 23, 10:17 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| Jun 23, 10:27 AM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 23, 10:36 AM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Jun 23, 10:59 AM CDT | Special Weather Statement | SGF | Douglas, Ozark | 61 min |
| Jun 23, 11:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 42 min |
| Jun 23, 12:06 PM CDT | Special Weather Statement | SGF | Dent, Shannon | 54 min |
| Jun 23, 12:15 PM CDT | Areal Flood Advisory | SGF | Christian | 4 hr |
| Jun 23, 12:28 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| Jun 23, 12:43 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
| Jun 23, 1:09 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 66 min |
| Jun 23, 1:31 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark, Shannon | 6 hr |
| Jun 23, 1:32 PM CDT | Areal Flood Advisory | SGF | Webster, Wright | 6 hr |
| Jun 23, 1:53 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 6 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | McDonald | 30 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | Jasper, Newton | 53 hr |
| Jun 23, 3:56 PM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.